Alert archive / Michigan / River Flood Warnings in 2014
River Flood Warning 10, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this river flood warning at Apr 12, 2014, 11:09 AM EDT for Isabella County, Michigan. It took effect at Apr 14, 2014, 11:30 AM EDT. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2014, 11:09 AM EDT (15:09 UTC)
- In effect from
- Apr 14, 2014, 11:30 AM EDT
- Expired
- Apr 18, 2014, 10:56 AM EDT
- In force
- 4 days
- Issued by
- NWS Grand Rapids, MI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Isabella County, MI
The radar
The Grand Rapids radar (KGRR), 100 km from the middle of the area, began a volume at 15:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chippewa River below Mt. Pleasant (MPTM4).
- Action stage
- 6 ft
- Minor stage
- 8 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04154000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this river flood warning went out at Apr 12, 7:54 AM EDT, 3 hours 15 minutes earlier.
Area forecast discussion, Apr 12, 7:54 AM EDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
754 AM EDT SAT APR 12 2014
LATEST UPDATE...
AVIATION
.SYNOPSIS...
ISSUED AT 330 AM EDT SAT APR 12 2014
AFTER A DRY MORNING THIS MORNING...A WET PERIOD IS IN STORE FOR THE
AREA FOR THE REMAINDER OF THE WEEKEND AND INTO THE DAY ON MONDAY.
WAVES OF RAIN AND THUNDERSTORMS WILL MOVE ACROSS THE AREA BEGINNING
THIS AFTERNOON...AND CONTINUE INTO MONDAY MORNING. HEAVY AMOUNTS OF
RAINFALL ARE LIKELY...WITH THE HEAVIEST RAIN EXPECTED NORTH OF THE
I-96 CORRIDOR. FLOODING IS VERY POSSIBLE ACROSS THE NORTHERN HALF OF
THE AREA. WARM AIR CAN BE EXPECTED THIS WEEKEND FOR A GOOD PORTION
OF THE AREA.
THE HEAVY RAINS WILL TRANSITION OVER TO LIGHT SNOW ON MONDAY AND
MONDAY NIGHT AS MUCH COLDER AIR MOVES IN. LIGHT SNOW ACCUMULATIONS
WILL BE POSSIBLE.
&&
.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 330 AM EDT SAT APR 12 2014
MAIN CONCERNS IN THE SHORT TERM HAVE TO DO WITH THE HEAVY RAIN
POTENTIAL AND CONVECTION THREATS THROUGH THE PERIOD. WE HAVE
MAINTAINED THE FLOOD WATCH AS IS WITH GOOD RUN TO RUN CONTINUITY IN
THE MODELS. VERY LITTLE IN THE WAY OF CHANGES HAVE BEEN MADE TO THE
FCST.
THE QUIETEST PERIOD OF THE SHORT TERM WILL BE THE FIRST FEW HOURS OF
THE FCST THIS MORNING. A SMALL AREA OF HIGH PRESSURE IS CURRENTLY
MOVING EAST ACROSS THE CWFA EARLY THIS MORNING. LURKING TO OUR SW
HOWEVER IS A DEVELOPING WARM FRONT FROM NEAR CHICAGO AND BACK TO THE
WEST. THIS WARM FRONT WILL MAKE A MOVE INTO THE AREA AFTER 12Z THIS
MORNING AS LOW PRESSURE ACROSS THE PLAINS MOVES TOWARD THE AREA. WE
EXPECT A QUICK WARMUP THIS MORNING...ESPECIALLY ACROSS THE SRN HALF
OF THE CWFA...ALONG WITH WINDS PICKING UP FROM THE SOUTH.
WE ARE EXPECTING SHOWERS AND STORMS TO MOVE INTO THE NW PORTION OF
THE CWFA DURING THE AFTERNOON HOURS TODAY. THE WARM FRONT WILL
INITIALLY REMAIN DRY THIS MORNING IN OUR AREA. WE EXPECT IT TO
BECOME MORE ACTIVE THIS AFTERNOON AS THE LLJ FEEDING SHOWERS AND
STORMS ACROSS SE SOUTH DAKOTA AT 07Z THIS MORNING WILL TRANSLATE
EAST INTO THE AREA TOWARD 18Z THIS AFTERNOON. WE EXPECT THE BEST
COVERAGE OF RAIN TO OCCUR ALONG AND NORTH OF THE WARM FRONT WHICH
WILL BE NEAR I-96 THIS AFTERNOON. WE EXPECT ANY CONVECTION TO BE
MAINLY ELEVATED IN NATURE BEING NORTH OF THE FRONT. FCST SOUNDINGS
INDICATE RATHER THIN CAPE. SEVERE THREAT DOES NOT LOOK REALLY
GOOD...SOME MICROBURSTS WILL BE POSSIBLE WITH SOME DRY AIR IN THE
LOWER LEVELS INITIALLY.
WE WILL SEE THE AFTERNOON CONVECTION MOVE E/NE OF THE AREA BY THIS
EVENING...ONLY TO BE REPLACED BY ANOTHER LLJ WHICH WILL FIRE MORE
SHOWERS AND STORMS FOR THE TONIGHT PERIOD. AGAIN...WE ARE THINKING
THAT MOST OF THE PCPN WILL BE ALONG AND NORTH OF THE FRONT WHICH
WILL BE ACROSS THE NRN COUNTIES ONCE AGAIN. ONCE THE SECOND LLJ
MOVES EAST BY SUN MORNING...WE SHOULD SEE RESIDUAL PCPN SWING SE
THROUGH THE AREA AND DIMINISH IN COVERAGE FOR A SHORT TIME SUN
MORNING. THE FRONT MAY DRIFT A LITTLE FURTHER SE BRIEFLY.
THE PERIOD OF HEAVIEST RAIN STILL LOOKS TO COME BEGINNING SUN
AFTERNOON AND LAST THROUGH AROUND DAYBREAK ON MON. THIS IS WHEN THE
MAIN SFC LOW LIFTS OUT FROM THE SW AND MOVES ACROSS SOUTH
CENTRAL/SOUTHEAST LOWER. A 60 KNOT LLJ WILL RIDE OUT AHEAD OF THIS
LOW AND BRING COPIOUS AMOUNTS OF MOISTURE INTO THE AREA AND OVER THE
FRONT. THUNDER WILL REMAIN LIKELY UNTIL THIS LLJ PASSES EAST OF THE
AREA ON MON MORNING. COLDER AIR WILL THEN WRAP IN FROM THE NW DURING
THE DAY ON MON. THERE LOOKS TO BE A SHORT PERIOD OF SNOW ACROSS THE
NW HALF OF THE CWFA BEFORE THE PCPN ENDS MON AFTERNOON.
.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 AM EDT SAT APR 12 2014
STILL CANT RULE OUT THE POSSIBILITY OF A COUPLE INCHES OF WET SNOW
MONDAY NIGHT ON THE BACK SIDE OF THIS SYSTEM. THE PREVIOUS RUN OF
THE ECMWF... AND NOW THE LATEST RUN OF THE NAM... SHOW A QUARTER
INCH OR MORE OF QPF IN THE COLD AIR AND SUGGEST SOME ACCUMULATIONS
COULD OCCUR ESPECIALLY FROM GRR TO THE SOUTH AND EAST.
EVEN IF WE DO NOT SEE MUCH IN THE WAY OF SNOW ACCUMULATION MONDAY
NIGHT... THE TUESDAY MORNING COMMUTE COULD STILL BE IMPACTED BY
SLICK ROADS AS TEMPERATURES PLUNGE DOWN INTO THE MID 20S CAUSING ANY
RESIDUAL MOISTURE TO FREEZE UP. THIS MAY LEAD TO PATCHES OF BLACK
ICE.
HIGH PRESSURE BUILDING IN ON TUESDAY SHOULD END ANY LINGERING SNOW
SHOWERS BY AFTERNOON... FOLLOWED BY A VERY COLD NIGHT TUESDAY NIGHT
WITH LOWS AROUND 20. THE MID TO LATE WEEK PERIOD WILL FEATURE
RELATIVELY QUIET WEATHER WITH TEMPERATURES MODERATING BACK TO CLOSER
TO NORMAL VALUES.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 754 AM EDT SAT APR 12 2014
THE PRIMARY AVIATION CONCERN IS THE TSTM POTENTIAL FOR THIS
AFTERNOON AND TONIGHT. CONFIDENCE IS GROWING THAT NUMEROUS TSTMS
NOW FORMING OVER SRN MN AND NRN IA WILL TRACK INTO SRN LWR MI
AFTER 18Z AND IMPACT MUCH OF THE AREA THROUGH EARLY EVENING.
AFTER MIDNIGHT TONIGHT THE COVERAGE OF STORMS SHOULD DECREASE OVER
SRN LWR MI WHILE BECOMING MORE CONCENTRATED FARTHER NORTH OVER
CENTRAL AND NRN LWR MI. GRR AND MKG WILL PROBABLY CONTINUE TO BE
CLIPPED BY THESE STORMS OVERNIGHT WHILE THE TERMINALS SOUTH AND
EAST OF GRR STAY PREDOMINATELY DRY.
CLOUD BASES TODAY AND THIS EVENING ARE EXPECTED TO MOSTLY AT OR
ABOVE 7K FEET BUT CIGS SHOULD LOWER INTO THE MVFR OR EVEN IFR
CATEGORY LATE TONIGHT AS SFC DEW POINTS RISE INTO THE LOWER 50S.
&&
.FIRE WEATHER...
ISSUED AT 353 AM EDT SAT APR 12 2014
WE CONTINUE TO EXPECT AN ELEVATED FIRE DANGER WILL EXIST TODAY...
MAINLY ACROSS THE SRN HALF OF THE AREA WHICH WILL SEE MORE
SUNSHINE...BETTER WARMING AND STRONGER WINDS AS THE WARM FRONT
MOVES TO AROUND I-96 THIS AFTERNOON. DEW POINTS ARE EXPECTED TO
SLOWLY INCREASE WHICH SHOULD LIMIT THE FIRE DANGER A BIT. WE
BELIEVE THAT THE AREA SHOULD REMAIN UNDER WARNING CRITERIA...
ESPECIALLY WITH CLOUDS AND PCPN MOVING IN DURING THE AFTERNOON.
&&
.HYDROLOGY...
ISSUED AT 337 PM EDT FRI APR 11 2014
HAVE OPTED TO ISSUE A FLOOD WATCH FOR ESSENTIALLY THE NORTHWEST HALF
OF THE FORECAST AREA...OR FROM ALLEGAN...KENT...IONIA AND GRATIOT
COUNTIES NORTHWARD. CONFIDENCE IS INCREASING IN A HEAVY RAIN EVENT
AT LEAST ACROSS THE NORTHWEST WEST HALF OF THE CWA. THE HEAVIEST
RAIN WILL LIKELY FALL ACROSS CENTRAL LOWER MICHIGAN...BUT THERE IS
STILL SOME ZEROING IN THAT WILL LIKELY OCCUR OVER THE COURSE OF THE
NEXT FEW SHIFTS. DECIDED THERE WAS ENOUGH CONFIDENCE TO GO WITH A
WATCH GIVEN MULTIPLE RUNS FROM MULTIPLE MODELS INDICATING 2 PLUS
INCHES OF RAIN ACROSS OUR NORTHERN CWA...WITH THE POSSIBILITY OF
LOCALLY 4 INCHES.
SETUP FOR HEAVY RAIN INCLUDES A STATIONARY BOUNDARY THAT LOOKS TO
SET UP ACROSS THE CWA WITH WAVES OF LOW PRESSURE AND UPPER LEVEL
DISTURBANCES RUNNING ALONG IT. THIS WILL BE OUR FIRST EVENT OF THE
YEAR THAT WILL LIKELY CONTAIN EMBEDDED THUNDERSTORMS AS WELL.
PRECIPITABLE WATER VALUES ARE ON THE ORDER OF 1.3 INCHES NEAR THE
FRONTAL ZONE WHICH IS RUNNING NEAR THE 99TH PERCENTILE. EXPECTING
REPEATED ROUNDS OF SHOWERS AND EMBEDDED STORMS FROM SATURDAY
AFTERNOON RIGHT INTO MONDAY. THE HEAVIEST MAY FALL SUNDAY AFTERNOON
INTO SUNDAY NIGHT AS THE MAIN UPPER DISTURBANCE MOVES THROUGH THE
AREA.
ANTECEDENT CONDITIONS ARE RIPE FOR FLOODING WITH GROUND MOISTURE
BEING HIGH WHICH WILL LEAD TO EFFICIENT RUN OFF. EARLIER RAINS AND
SNOWMELT HAVE AREA RIVERS RUNNING ABOVE NORMAL FOR THIS TIME OF
YEAR.
&&
.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLOOD WATCH FROM 2 PM EDT THIS AFTERNOON THROUGH MONDAY MORNING
FOR MIZ037>040-043>046-050>052-056>058-064.
LM...NONE.
&&
SYNOPSIS...NJJ
SHORT TERM...NJJ
LONG TERM...MEADE
AVIATION...MEADE
FIRE WEATHER...NJJ
HYDROLOGY...DUKEHazardous weather outlook, Apr 12, 4:40 AM EDT, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 440 AM EDT SAT APR 12 2014 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074- 130800- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE- OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM- GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM- VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 440 AM EDT SAT APR 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE BEGINNING AROUND MID AFTERNOON AND CONTINUING TONIGHT... ESPECIALLY ALONG AND NORTH OF A LINE FROM HOLLAND TO LANSING. AN ISOLATED SEVERE STORM WITH WINDS TO 60 MPH AND OR LARGE HAIL CANNOT BE RULED OUT... BUT THE PRIMARY THREAT WILL BE LOCALLY HEAVY RAINFALL LEADING TO URBAN AND SMALL STREAM FLOODING. AN ELEVATED FIRE DANGER WILL EXIST THIS AFTERNOON AND EARLY EVENING... MAINLY SOUTH OF A LINE FROM MUSKEGON TO ALMA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR HEAVY RAINFALL WILL CONTINUE SUNDAY INTO MONDAY MORNING. STORM TOTAL RAINFALL IN EXCESS OF THREE INCHES IS POSSIBLE.... MAINLY NORTH OF A LINE FROM SOUTH HAVEN TO LANSING. THE HEAVY RAIN MAY LEAD TO FLOODING OF LOW LYING AND POOR DRAINAGE AREAS AND TRIGGER SIGNIFICANT RISES ON ALREADY ELEVATED RIVERS. SOME RIVERS COULD REACH OR EXCEED FLOOD STAGE NEXT WEEK... PARTICULARLY THE MUSKEGON...PERE MARQUETTE... AND WHITE RIVERS. A COUPLE INCHES OF WET SNOW IS POSSIBLE MONDAY AND MONDAY NIGHT. THE TUESDAY MORNING COMMUTE COULD FEATURE SOME SLICK SPOTS WITH TEMPERATURES IN THE MID 20S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. MEADE
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Osceola | 8 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Newaygo | 9 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Kent | 5 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Mason | 7 days |
| Apr 12, 11:09 AM EDT | River Flood Warning | GRR | Muskegon | 5 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Kent | 7 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Ingham | 4 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Clinton | 9 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Ionia | 8 days |
| Apr 12, 11:26 AM EDT | River Flood Advisory | GRR | Mecosta | 5 days |
| Apr 12, 2:24 PM EDT | Special Marine Warning | GRR | 96 min | |
| Apr 12, 3:15 PM EDT | Special Weather Statement | GRR | Muskegon, Oceana | 60 min |
| Apr 12, 3:49 PM EDT | Special Marine Warning | GRR | 86 min | |
| Apr 12, 4:18 PM EDT | Special Weather Statement | GRR | Muskegon, Newaygo, Oceana | 57 min |
| Apr 12, 4:36 PM EDT | Severe Thunderstorm Warning | GRR | Mecosta, Montcalm | 39 min |
| Apr 12, 4:41 PM EDT | Severe Thunderstorm Warning | GRR | Muskegon, Newaygo, Oceana | 49 min |
| Apr 12, 4:52 PM EDT | Severe Thunderstorm Warning | GRR | Gratiot, Isabella | 83 min |
| Apr 12, 5:06 PM EDT | Severe Thunderstorm Warning | GRR | Kent, Ottawa | 54 min |
| Apr 12, 5:32 PM EDT | Severe Thunderstorm Warning | GRR | Ionia, Kent, Montcalm | 58 min |
| Apr 12, 6:08 PM EDT | Severe Thunderstorm Warning | GRR | Clinton, Gratiot | 52 min |
| Apr 12, 6:24 PM EDT | Special Weather Statement | GRR | Lake, Mason, Newaygo, Oceana | 66 min |
| Apr 12, 7:57 PM EDT | Areal Flood Advisory | GRR | Clare, Gratiot, Isabella, Lake, Mason, Mecosta and 5 more | 24 hr |
Nearby
River Flood Warnings in Michigan, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.